MAUDE Adverse Event Report: COOK INC SAFE-T-J AMPLATZ WHISKER EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J AMPLATZ WHISKER EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G12232
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Initial reporter: customer name and address= (b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unknown procedure, a safe-t-j amplatz whisker extra-stiff support heparin coated wire guide was found to be unraveled upon opening the package.Reportedly, the device was unraveled three to four centimeters from the tip.The device did not make patient contact.Another device was used instead to complete the procedure.There has been no report that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, prior to an unknown procedure, a safe-t-j amplatz whisker extra-stiff support heparin coated wire guide was found to be unraveled upon opening the package.Reportedly, the device was unraveled three to four centimeters from the tip.The device did not make patient contact.Another device was used instead to complete the procedure.There has been no report that the patient experienced any adverse effects due to this event.Investigation evaluation: a review of the complaint history, device history record, manufacturing instructions, and quality control procedures was conducted during the investigation, as well as a visual inspection of the complaint device.Inspection of the complaint device confirmed mandril protrusion beginning 1.7 centimeters from the apex of the curve.The length of protrusion was two millimeters.A document-based investigation evaluation was performed.A review of the device history record revealed no related nonconformances associated with this lot.A complaint history search revealed no other complaints associated with this lot number.There is no evidence to suggest from the complaint file, device history record, complaint history, design verifications, device validations, manufacturing documents, or device failure analysis that the device was manufactured out of specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps in the manufacturing or quality control processes were found.Investigation has concluded that there is objective evidence to suggest that the device was manufactured to specification.While the reason for the failure could not be determined, a possible reason for the failure may include the shipping and/or handling of the packaging/device.Risk was reviewed for this event and no risk mitigating activity is recommended at this time.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J AMPLATZ WHISKER EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9396358
Report Number1820334-2019-02991
Device Sequence Number16635360
Product Code DQX
UDI-Device Identifier00827002122321
UDI-Public(01)00827002122321(17)240907(10)9948284
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model NumberG12232
Device Catalogue NumberTHSCF-35-260-3-AESW-BH
Device Lot Number9948284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date04/20/2020
Patient Sequence Number1